Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I have been having pain in my upper left side

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16156 Questions
Question
I have been having pain in my upper left side of my back. Sometimes sharp, sometimes not. It was not constant. I had it for 2 weeks, then my PA told me to go to the ER. I went to ER and they ruled out heart problems and blood clots. I was diagnosed with pleurisy . Am taking methylprednisolone, 4mg and am on day 5. Also taking ibuprofen 800mg, 3 times per day. Today, however, the sharp pain is on my rt side of my upper back near my shoulder blad. I have also been having heartburn almost everyday which is not normal. My eyes also seem to be a little red in both eyes this past week to 10 days.
Wed, 7 Feb 2018 in Lung and Chest disorders
 
 
Answered by Dr. T Chandrakant 33 minutes later
Brief Answer:
As discussed in details below.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood the concerns.
The best part is heart related problems are ruled out.
Since the pain has also started on right side of the back in spite you are already under treatment a review X-ray of the chest/CT scan would help further.
I hope this is not related to the muscles of the back.
Since you are taking Methylprednisolone and Ibuprofen, heartburn may persist or increase and an addition of a PPI like Omeprazole/Pantoprazole, Domperidone and antacid should help you with the heartburn.
Also take soft and bland diet in small frequent ways to keep the stomach coated.

Please give some additional information:
How was Pleurisy diagnosed?
Any other symptoms?
What are the factors that increase the pain?
Please post positive findings of investigations done.

I hope this answer helps you. Please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor